MAUDE Adverse Event Report: TRILLIANT SURGICAL, LLC D/B/A DJO FOOT AND ANKLE 3.0MM X 28MM TIGER CANNULATED SCREW; TIGER CANNULATED SCREW SYSTEM SCREW, PRODUCT CODE: HWC

TRILLIANT SURGICAL, LLC D/B/A DJO FOOT AND ANKLE 3.0MM X 28MM TIGER CANNULATED SCREW; TIGER CANNULATED SCREW SYSTEM SCREW, PRODUCT CODE: HWC
Model Number 200-30-028
Medical Device Problem Code Insufficient Device Problem Information (3190)
Health Effect - Clinical Code Pain (1994)
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
Notes to form 3500a and justification for information not provided as required per 21cfr803.52 is below.Trilliant surgical attempted to obtain the omitted information (items 1-11 below) as part of internal complaint handling activities.Patient weight: not reported.Date of event: is unknown.The event is considered to be when the patient began to experience pain.Catalog # and serial #: not utilized by trilliant surgical.Expiration date: not applicable (n/a) to non-sterile trilliant surgical products.Initial reporter fax: not provided.Device bla number: is n/a to this report.N/a was not entered within the field for bla number as this caused technical errors to occur in previous mdr submissions.Report source: n/a to this report.Follow-up: n/a to this report, as this report is an initial submission.The device(s) was not evaluated by manufacturer.The device(s) were not returned.It is to be noted that the reporter was unable to confirm which screw(s) or if all screws were removed.Thus, all four (4) screws implanted were investigated.No files attached to this report.Investigation (including evaluation summary of device(s) returned to manufacturer [if part returned]).Evaluation of similar complaints: the complaints log was reviewed to identify any similar events involving a tiger screw removal between november 2020 and november 2021.Eleven (11) similar complaints were identified.Of these eleven (11) identified complaints, the root causes were as follows: unknown (7), field other (1), patient anatomy (1), no identified defect (1), and ifu not followed (1).None of these related events can be confirmed to contain parts from the same lot number as the reported event as the lot number for the reported event is not confirmed.Device history record (dhr) review: the dhr for the following lots were reviewed to identify if any significant events occurred corresponding to the hardware involved in the event.Within lot tsl001269 [(b)(4); released 06/25/2014], no significant events reworks (rwks), nonconformances (ncrs), or deviations (dev) occurred.Within lot 75hk1901 [(b)(4); released 08/20/2011], no significant events reworks (rwks), nonconformances (ncrs), or deviations (dev) occurred.Within lot tsl001768 [(b)(4); released 10/29/2014], no significant events reworks (rwks), nonconformances (ncrs), or deviations (dev) occurred.Within lot tsl001554 [(b)(4); released 09/10/2014], no significant events reworks (rwks), nonconformances (ncrs), or deviations (dev) occurred.Review of surgical technique: tiger cannulated screw system instructions for use, ifu 900-01-002 revision p, corresponds to the event.Limited information was provided for the surgical technique / conformance to the ifu, so it is unknown if the physician / user was described to have followed the ifu.Visual inspection: the part(s) were not returned.Dimensional inspection: the part(s) were not returned.Simulated use testing: as simulated use testing is unable to recreate "pain and tenderness" after hardware was implanted for 6.5 years, simulated use testing was not performed.Investigation conclusion: similar complaints were identified.However, none provided further assistance into the evaluation of a root cause.There were no identified issues in regards to dhr review.It is unknown if the doctor / user followed the ifu as limited information was provided in regards to the implantation procedure.The part was not returned.Thus, visual inspection and dimensional inspection could not occur.Simulated use testing was not performed.As a result of the limited information available and x-rays not provided, the root cause of the patient experiencing "pain and tenderness when putting on right shoe on the 1st met hallux" remains unknown.
 
Event or Problem Description
On (b)(6) 2021, representative 1 from facility 1 called the djo order management team to request a removal kit for a 2.0 tiger screw removal case scheduled for (b)(6) 2021 with doctor 1 at facility 2 due to patient pain.On 12/02/2021, djo sales support manager contacted representative 1 to request further information on the removal case.Representative 1 stated that the original implantation surgery took place at facility 3 on (b)(6) 2015.Representative 1 stated the patient came to facility 2 reporting of "pain and tenderness when putting on right shoe on the 1st met hallux".
 
Additional Manufacturer Narrative
Notes to form 3500a and justification for information not provided as required per 21cfr803.52 is below.Trilliant surgical attempted to obtain the omitted information (items 1-11 below) as part of internal complaint handling activities.Patient weight: not reported.Date of event: is unknown.The event is considered to be when the patient began to experience pain.Catalog # and serial #: not utilized by trilliant surgical.Expiration date: not applicable (n/a) to non-sterile trilliant surgical products.Initial reporter fax: not provided.Device bla number: is n/a to this report.N/a was not entered within the field for bla number as this caused technical errors to occur in previous mdr submissions.Report source: n/a to this report.Follow-up: n/a to this report, as this report is an initial submission.The device(s) was not evaluated by manufacturer.The device(s) were not returned.It is to be noted that the reporter was unable to confirm which screw(s) or if all screws were removed.Thus, all four (4) screws implanted were investigated.No files attached to this report.Investigation (including evaluation summary of device(s) returned to manufacturer [if part returned]).Evaluation of similar complaints: the complaints log was reviewed to identify any similar events involving a tiger screw removal between november 2020 and november 2021.Eleven (11) similar complaints were identified.Of these eleven (11) identified complaints, the root causes were as follows: unknown (7), field other (1), patient anatomy (1), no identified defect (1), and ifu not followed (1).None of these related events can be confirmed to contain parts from the same lot number as the reported event as the lot number for the reported event is not confirmed.Device history record (dhr) review: the dhr for the following lots were reviewed to identify if any significant events occurred corresponding to the hardware involved in the event.Within lot tsl001269 [udi (b)(4); released 06/25/2014], no significant events reworks (rwks), nonconformances (ncrs), or deviations (dev) occurred.Within lot 75hk1901 [ud i (b)(4); released 08/20/2011], no significant events reworks (rwks), nonconformances (ncrs), or deviations (dev) occurred.Within lot tsl001768 [udi (b)(4); released 10/29/2014], no significant events reworks (rwks), nonconformances (ncrs), or deviations (dev) occurred.Within lot tsl001554 [udi (b)(4); released 09/10/2014], no significant events reworks (rwks), nonconformances (ncrs), or deviations (dev) occurred.Review of surgical technique: tiger cannulated screw system instructions for use, ifu 900-01-002 revision p, corresponds to the event.Limited information was provided for the surgical technique / conformance to the ifu, so it is unknown if the physician / user was described to have followed the ifu.Visual inspection: the part(s) were not returned.Dimensional inspection: the part(s) were not returned.Simulated use testing: as simulated use testing is unable to recreate "pain and tenderness" after hardware was implanted for 6.5 years, simulated use testing was not performed.Investigation conclusion: similar complaints were identified.However, none provided further assistance into the evaluation of a root cause.There were no identified issues in regards to dhr review.It is unknown if the doctor / user followed the ifu as limited information was provided in regards to the implantation procedure.The part was not returned.Thus, visual inspection and dimensional inspection could not occur.Simulated use testing was not performed.As a result of the limited information available and x-rays not provided, the root cause of the patient experiencing "pain and tenderness when putting on right shoe on the 1st met hallux" remains unknown.
 
Event or Problem Description
On (b)(6) 2021, representative 1 from facility 1 called the djo order management team to request a removal kit for a 2.0 tiger screw removal case scheduled for (b)(6) 2021 with doctor 1 at facility 2 due to patient pain.On (b)(6) 2021, djo sales support manager contacted representative 1 to request further information on the removal case.Representative 1 stated that the original implantation surgery took place at facility 3 on (b)(6) 2015.Representative 1 stated the patient came to facility 2 reporting of "pain and tenderness when putting on right shoe on the 1st met hallux".

Brand Name
3.0MM X 28MM TIGER CANNULATED SCREW
Common Device Name
TIGER CANNULATED SCREW SYSTEM SCREW, PRODUCT CODE: HWC
Manufacturer (Section D)
TRILLIANT SURGICAL, LLC D/B/A DJO FOOT AND ANKLE
727 north shepherd drive
suite 100
houston TX 77007 1320
Manufacturer (Section G)
TRILLIANT SURGICAL, LLC D/B/A DJO FOOT AND ANKLE
727 north shepherd drive
suite 100
houston TX 77007 1320
Manufacturer Contact
kayla gary
727 north shepherd drive
suite 100
houston, TX 77007-1320
8004952919
MDR Report Key13099214
Report Number3007420745-2021-00029
Device Sequence Number2047729
Product Code HWC
UDI-Device Identifier00812926021010
UDI-Public(01)00812926021010(10)TSL001269
Combination Product (Y/N)N
Initial Reporter StateIL
Initial Reporter CountryUS
PMA/510(K) Number
K081510
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2015
Device Explanted Year2021
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source User Facility
Initial Reporter Occupation Non-Healthcare Professional
Remedial Action Other
Type of Report Initial
Report Date (Section B) 12/28/2021
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Model Number200-30-028
Device Lot NumberTSL001269
Was Device Available for Evaluation? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 11/30/2021
Initial Report FDA Received Date12/28/2021
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Date Device Manufactured06/25/2014
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
200-24-014, 2.4MM X 14MM TIGER CANNULATED SCREW; 200-24-016, 2.4MM X 16MM TIGER CANNULATED SCREW; 200-24-018, 2.4MM X 18MM TIGER CANNULATED SCREW
Outcome Attributed to Adverse Event Required Intervention;
Patient Age40 YR
Patient SexMale